Open Access
Translator Disclaimer
August, 1972 Weak Laws of Large Numbers in Normed Linear Spaces
Robert Lee Taylor
Ann. Math. Statist. 43(4): 1267-1274 (August, 1972). DOI: 10.1214/aoms/1177692477

Abstract

In this paper weak laws of large numbers are proved for random elements (function-valued random variables) in separable normed linear spaces. One result states that for identically distributed random elements $\{V_n\}$ such that the Pettis integral $EV_1$ exists and $E\|V_1\| < \infty$ $\|n^{-1} \sum^n_{k=1} V_k - EV_1\| \rightarrow 0 \text{in probability}$ if and only if $|n^{-1} \sum^n_{k=1} f(V_k) - Ef(V_1)| \rightarrow 0 \text{in probability}$ for each continuous linear functional $f$. The condition of identically distributed random elements $\{V_n\}$ can not be relaxed by just assuming a bound on the moments of $\{\|V_n\|\}$, but a weak law of large numbers is obtained for random elements which need not be identically distributed. Both of these weak laws can also be obtained by assuming only that the space has a Schauder basis such that the weak law of large numbers holds in each coordinate. An application of these results yields a uniform weak law of large numbers for separable Wiener processes on [0, 1].

Citation

Download Citation

Robert Lee Taylor. "Weak Laws of Large Numbers in Normed Linear Spaces." Ann. Math. Statist. 43 (4) 1267 - 1274, August, 1972. https://doi.org/10.1214/aoms/1177692477

Information

Published: August, 1972
First available in Project Euclid: 27 April 2007

zbMATH: 0241.60007
MathSciNet: MR310944
Digital Object Identifier: 10.1214/aoms/1177692477

Rights: Copyright © 1972 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.43 • No. 4 • August, 1972
Back to Top